New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ryleigh
Regular Member


Date Joined Dec 2005
Total Posts : 251
   Posted 3/19/2007 5:34 AM (GMT -7)   
Hey Guys,  Does anyone take xanax for anxiety..  I started taking it about 2 months ago .25 at night.. That is a very low dose.. Well I deceided to go off about 4 day ago.. The first few days were fine.. THen yesterday I was so darn tired I could pass out.. I was feel really wierd anxious and I could punch somebody..  I warned my family to stay away!! haha  I can't beleive that I would have withdrawl from such a low dose..  Great now I am a drug addict!! haha lol  I hate drugs that is why I never try them.. Take Care...

Ryleigh


dbab
Veteran Member


Date Joined Jan 2004
Total Posts : 4151
   Posted 3/19/2007 9:05 AM (GMT -7)   
Hi ryleigh, I take Xanax XR and have been for a while. I know that you have to be careful when you stop taking benzos because your body does become dependant. There are risks of increased anxiety and even seizures. You may want to talk to your doc about breaking them in half (only if regular xanax, do not do this with xr version) or maybe taking them every other day so your body has time to adjust. Even though you were on a low dose, that is the dose your body got used to so that is why you had those effects.

Take Care
Hugs, Des
Co-Moderator ~ IBS Forum
Dx: IBS 1989, Diverticulosis 2004, Idiopathic Acute Colitis 2006, UCTD 2007 (Lupus? Sjogren's? overlap?)
Meds: Plaquenil 400mg, Chlorzoxazone 500mg, Lyrica 50mg, Protonix 40mg, Naproxen 1000mg, Xanax XR 2mg, Miralax 17g, Supplements
 
 
Please help Healing Well continue to help others by donating  http://www.healingwell.com/donate
 


njk
Regular Member


Date Joined Mar 2007
Total Posts : 26
   Posted 3/19/2007 9:10 AM (GMT -7)   
There are natural substances you can take for anxiety instead of prescription pills. Drugs do more harm to the body than help.

Sarita
Veteran Member


Date Joined Mar 2005
Total Posts : 2486
   Posted 3/19/2007 9:26 AM (GMT -7)   
Those "natural substances" are probably also considered drugs, even if they may not be classified according to the FDA.  Plenty of natural substances are drugs; penicillin is a type of mold, for instance.

njk
Regular Member


Date Joined Mar 2007
Total Posts : 26
   Posted 3/19/2007 9:37 AM (GMT -7)   
Consider them whatever you like, they will not have the same side effects "prescription" drugs will have.

Do you consider vitamin C a drug?

Sarita
Veteran Member


Date Joined Mar 2005
Total Posts : 2486
   Posted 3/19/2007 9:55 AM (GMT -7)   
I do not consider any vitamins and minerals occurring naturally in the body to be drugs, nor do I consider a vitamin pill a drug unless it contains something that is not normally used or found in the body naturally.  Penicillin is not normally found in the body; neither is alcohol.  I consider both of those things to be drugs.  Valerian root, cat's claw, other homeopathic remedies could technically be considered drugs even if they are not prescription drugs.  My point is that some people think that "natural" cures are better than "medical" cures, but those so-called natural remedies can be just as dangerous as traditional medical prescriptions - perhaps even more so, since they have absolutely no regulation whatsoever.

njk
Regular Member


Date Joined Mar 2007
Total Posts : 26
   Posted 3/19/2007 10:02 AM (GMT -7)   
And you base the safety of substances on regulation? That basically means you're letting someone else tell you what the properties of a substance is without looking into it yourself.

I have valerian root myself, and have given some to my friend and it has worked wonders for her with sleep. Google "overdose; valerian". The only case of overdose was someone who took something like 100 times the suggested amount and he recovered in 24 hours. And you're saying these are just as dangerous as drugs.. (sleeping pills)?

Sarita
Veteran Member


Date Joined Mar 2005
Total Posts : 2486
   Posted 3/19/2007 10:08 AM (GMT -7)   
I won't hijack this thread anymore to argue about what I do and do not consider a drug.  We can argue about that day and night and not get anywhere.
 
Ryleigh, I'd say tapering would probably a safe bet...I've never been on Xanax but I'm sure if you cut your pills in half, then took half a pill a day, then a half a pill every other day, etc. you might feel a little more "balanced" than you would if you stopped them cold turkey.

7Lil
Veteran Member


Date Joined Apr 2005
Total Posts : 3269
   Posted 3/19/2007 10:27 AM (GMT -7)   
Sarah,
Thanks for getting this thread back on track. It is too easy to go off on tangents and forget the original poster.

Ryleigh,
I hope you can find a way to taper off the Xanax safely. You might want to consult your doc or pharmacist.
Good luck!
Co-Moderator for the IBS Forum
 
Please donate to help HealingWell continue to help us..... www.healingwell.com/donate


SnowyLynne
Veteran Member


Date Joined Apr 2004
Total Posts : 1539
   Posted 3/19/2007 10:52 AM (GMT -7)   
i take 30mg of Remeron.Works great............
SnowyLynne


bluemeanies
Veteran Member


Date Joined Jun 2004
Total Posts : 1372
   Posted 3/19/2007 12:26 PM (GMT -7)   
I take Xanax for anxiety. I take it as needed and take .25mg if it's during the day and .50mg if it's at night and I'm not going anywhere. It has helped me a lot. I don't have any withdrawl problems with it either. You should talk to your doctor about how it makes you feel.

ryleigh
Regular Member


Date Joined Dec 2005
Total Posts : 251
   Posted 3/19/2007 1:49 PM (GMT -7)   
Thanks everyone!!  Hey Sarita,  I get where you are coming from..  I have gone the natural route and it did not work for me.. I am against drugs, but I need a life, and if I can get a life with the drugs that are prescribed by my doctor I will do so..  Snowlynne,  you said you take Remoron, Please tell me how you like that..  I have not tried that yet but that is the next drug they want me to try..   I tried Zoloft and Paxil and they made me really sick..  Would love your feedback..  Thanks again...

Ryleigh


Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 3/19/2007 11:24 PM (GMT -7)   
All these drugs have side effects and you just find waht will work best for you. Remoron has a lot of side effects one being weight gain, sluggishness and lethargy during day. It is not taken the same way that Xanax is as it is an antidepressant also. I have taken Xanax on and off for sleep for about 5 years and if I don't take it for a few days I see no side effects. My Dr. will only let me have the .25 because of my lung condition. Valerian is not recommended for long term use either. I would suggest that with any drug you should check the Askapatient.com and see what others are saying about their experiences with that drug.

ryleigh
Regular Member


Date Joined Dec 2005
Total Posts : 251
   Posted 3/20/2007 5:15 AM (GMT -7)   
Cannyonbabe,  Thanks so much!!  As for the weight gain I am underweight so that would be a blessing..  Thanks again..

Ryleigh


7Lil
Veteran Member


Date Joined Apr 2005
Total Posts : 3269
   Posted 3/20/2007 9:29 AM (GMT -7)   
Canyon, thanks for that website!  I had never seen it.  I looked up my new birth control pill and now I'm scared to try it.  confused
Co-Moderator for the IBS Forum
 
Please donate to help HealingWell continue to help us..... www.healingwell.com/donate


bluemeanies
Veteran Member


Date Joined Jun 2004
Total Posts : 1372
   Posted 3/20/2007 10:40 AM (GMT -7)   
I also take Remeron. I take it at night and do not have any bad side effects from it.

ryleigh
Regular Member


Date Joined Dec 2005
Total Posts : 251
   Posted 3/20/2007 11:29 AM (GMT -7)   
Bluemeanies,  How long have you been on remoran??  Does it help your IBS??  Lil, what bc pill are you talking about??  Maybe I can help... THanks..

Ryleigh


7Lil
Veteran Member


Date Joined Apr 2005
Total Posts : 3269
   Posted 3/20/2007 12:51 PM (GMT -7)   
Ryleigh,
It's Alesse... Not too many people on that site have said good things about it.  I'm not sure what to do now.  sad
Co-Moderator for the IBS Forum
 
Please donate to help HealingWell continue to help us..... www.healingwell.com/donate


ryleigh
Regular Member


Date Joined Dec 2005
Total Posts : 251
   Posted 3/20/2007 2:35 PM (GMT -7)   
Lil,  I have never heard of that brand..  Have you tried others??  I used to be on nordette and with all my stomach issues I was fine on those..  They are a very low dose of estrogen..  What about the patch??  That works for people with stomach issues..  Also my friend uses the ring.  That is for internal use.. She loves it.. Let me know.. tongue

Ryleigh


Canyonbabe711
Veteran Member


Date Joined Mar 2006
Total Posts : 1451
   Posted 3/20/2007 3:09 PM (GMT -7)   
Yes, that Askapatient site can be scary but at least it gives the good and the bad about what people experience. We are all so different when it comes to meds. Obviously not all people have the bad side effects but it is nice(I guess) to know you are not crazy when things do happen. Like reading the info that comes with the meds, make you crazy.
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 10, 2016 3:54 AM (GMT -7)
There are a total of 2,735,789 posts in 301,336 threads.
View Active Threads


Who's Online
This forum has 151436 registered members. Please welcome our newest member, george252.
151 Guest(s), 2 Registered Member(s) are currently online.  Details
UC prisoner, jared16


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer